Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

August 7, 2012Harnett County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 7, 2012, 4:13 PM EDT for Harnett County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 4:13 PM EDT (20:13 UTC)
Expired
Aug 7, 2012, 5:00 PM EDT
In force
47 min
Issued by
NWS Raleigh, NC

County Harnett County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
984 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WWUS82 KRAH 072013
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT TUE AUG 7 2012

NCZ077-072100-
HARNETT-
413 PM EDT TUE AUG 7 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT COUNTY THROUGH 500
PM EDT...

AT 413 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SEMINOLE...OR ABOUT 8 MILES WEST OF LILLINGTON...MOVING NORTHEAST AT
10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LILLINGTON...AND 
SEMINOLE.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE 
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE 
AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT 
IN MINOR FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS 
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3541 7908 3551 7899 3557 7887 3552 7873
      3540 7864 3529 7899
TIME...MOT...LOC 2013Z 242DEG 7KT 3541 7895

$$

VINCENT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:50 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 7, 2:50 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT TUE AUG 7 2012

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL MOVE EAST ACROSS THE AREA THIS
EVENING...AND LIE ALONG THE COASTAL PLAIN ON WEDNESDAY. ANOTHER
UPPER LEVEL TROUGH WILL AFFECT OUR REGION FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 250 PM TUESDAY...

THIS EVENING...
A SHEAR AXIS CONTINUES TO LINGER ACROSS CENTRAL NC...WITH A
STATIONARY FRONT STRETCHING FROM KY TO CENTRAL VA...AND A WARM MOIST
AIRMASS OVER CENTRAL NC.  WITH THE STRATUS FINALLY BEGINNING TO
BREAK THIS AFTERNOON... TEMPS HAVE RISEN INTO THE UPPER 70S TO MID
80S ACROSS THE AREA...LEADING TO 1000-1500 J/KG OF MLCAPE THE
COASTAL PLAIN AND THE NORTHWEST PIEDMONT WITH A RELATIVE MIN IN
BETWEEN.  THE MAIN FOCUS FOR CONVECTION THIS AFTERNOON/EVENING WILL
BE ON THE EASTERN SIDE OF THE SHEAR AXIS...WHERE PW IS AS HIGH AS
2.3.INCHES...OR NEARLY 150 PERCENT OF NORMAL.  EFFECTIVE BULK SHEAR
IS RELATIVELY WEAK...ALTHOUGH THE RAP/SPC MESOANALYSIS SUGGESTS
20-25KT MAY EXIST ALONG THE COASTAL PLAIN THIS AFTERNOON.  HEAVY
RAIN AND ISOLATED FLASH FLOODING WILL BE THE MAIN CONCERN AS
RAINFALL RATES WILL LIKELY EXCEED 2 INCHES PER HOUR IN THE HEAVIEST
SHOWERS/STORMS.  BECAUSE THE HEAVIEST RAIN WAS OVER THE WESTERN AND
CENTRAL PIEDMONT ON MONDAY... FLASH FLOOD GUIDANCE IS GENERALLY
AROUND NORMAL 2-3 INCHES PER HOUR OVER THE COASTAL PLAIN..OUTSIDE OF
URBAN AREAS.  HOWEVER... SLOW MOVING/TRAINING CELLS WILL NEED TO BE
MONITORED.

TONIGHT...
THERE SHOULD BE A LULL IN ACTIVITY BY MIDNIGHT TONIGHT AS THE SHEAR
AXIS SLIPS FURTHER EAST.  HOWEVER...AN APPROACHING UPPER LEVEL
TROUGH ANALYZED AT 250MB OVER THE MIDWEST THIS MORNING WILL HELP
DRAW A PERSISTENT MID LEVEL VORT MAX ASSOCIATED WITH CONVECTION
CURRENTLY AL/GA NORTHEASTWARD ACROSS SC AND SOUTHEAST NC AFTER
MIDNIGHT.  WHILE MODELS STILL DIFFER ONE HOW QUICKLY THIS FEATURE
WILL MOVE NORTHWARD... MOST OF THE AVAILABLE CAMS AT LEAST HINT AT
THE POTENTIAL FOR A SECOND SURGE OF PRECIP ACROSS THE COASTAL PLAIN
BY 12Z WEDNESDAY.  ELSEWHERE..STRATUS AND FOG SEEM FAIRLY LIKELY
AGAIN LATE TONIGHT...WITH LOWS IN THE LOWER 70S.

WEDNESDAY...'
THE SHEAR AXIS AND VEST MOISTURE AXIS WILL SHIFT TO TOWARD THE COAST
WEDNESDAY...ALLOWING DRYING AIR ALOFT TO INTER ACROSS THE AREA.
MORNING LOW CLOUDS SHOULD ACCORDINGLY SCATTER MORE QUICKLY BY
MIDDAY.  THIS SHOULD ALLOW HIGHS TO CLIMB BACK TO NEAR NORMAL IN THE
UPPER 80S TO AROUND 90.  MID LEVEL LAPSE RATES ARE FORECAST STEEPEN
TO 6-6.5 C/KM OVER THE WESTERN PIEDMONT WITH THE APPROACHING UPPER
TROUGH.  DEEP MOISTURE WILL BE LOWER OVER THE WESTERN PIEDMONT...BUT
THERE SHOULD STILL BE ENOUGH CAPE TO SUPPORT SCATTERED STORMS MOVING
OFF OF THE HIGHER TERRAIN AND INTO THE PIEDMONT.  WITH DRIER MID
LEVEL AIR AND BETTER DCAPE...A FEW STORMS MAY BE CAPABLE OF
PRODUCING DAMAGING WINDS OR NEAR-SEVERE HAIL.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 250 PM TUESDAY...

A SURFACE LOW PRESSURE SYSTEM WILL BEGIN TO DEVELOP OVER TEXARKANA
ON WEDNESDAY NIGHT. THIS WILL MOVE NE INTO THE MISSISSIPPI VALLEY
OVERNIGHT. CONVECTION WILL BE EXITING TO THE EAST OVERNIGHT AND
CONDITIONS SHOULD BECOME FAIRLY DRY AFTER 6Z THURSDAY. LOWS IN THE
UPPER 60S TO NEAR 70. FURTHER DEVELOPMENT OF THE SURFACE LOW ON
THURSDAY WILL HELP TO DEEPEN THE UPPER TROUGH SIGNIFICANTLY. THIS
FEATURE COUPLED WITH BERMUDA HIGH PRESSURE OVER THE SW ATLANTIC WILL
KEEP CENTRAL NC IN A LIGHT SOUTHWESTERLY FLOW REGIME ON THURSDAY.
THIS MAY BE A DAY IN WHICH THE CWA REMAINS LARGELY BETWEEN SYSTEMS
WITH CONVECTION EXITING TO THE EAST...BUT ALSO APPROACHING FROM THE
NORTHWEST AS THE LOW GETS CLOSER. WHILE THE BEST BULK SHEAR VALUES
WILL BE IN THE NORTHWEST (20-30 KNOTS)...THE BEST INSTABILITY WILL
REMAIN IN THE EAST BUT WILL BE SUFFICIENT EVERYWHERE (1500-2000
J/KG) FOR AFTERNOON CONVECTION. MOISTURE TRANSPORT IS LACKING AND PW
VALUES WILL ONLY BE AROUND 1.5 INCHES OR PERHAPS LESS TO THE
NORTHWEST. THIS WILL YIELD MORE MID LEVEL DRY AIR TO THE NORTHWEST
AND MODEL FORECAST SOUNDINGS INDICATE THAT THIS DRY AIR...IN
ADDITION TO INVERTED VEE SOUNDINGS LEAVE THE BEST DCAPE AND CHANCE
FOR DAMAGING WINDS IN THE NORTHWEST. ALTHOUGH SPC OUTLOOK FOR DAY 3
LEAVES SLIGHT RISK WELL TO THE NORTH OF THE CWA...THE 5 PERCENT
CONTOUR LINE DOES INCLUDE MOST OF THE CWA WEST OF I-95. WILL KEEP
CHANCE POPS EVERYWHERE THURSDAY AFTERNOON WITH WETTER CORES MORE
LIKELY IN THE EAST AND MORE SCATTERED...BUT POTENTIALLY STRONGER
STORMS IN THE NORTHWEST WITH DAMAGING WINDS THE MOST LIKELY THREAT.
HIGHS THURSDAY SHOULD SCRAPE THE LOW 90S ON THURSDAY WITH LOWS IN
THE LOWER 70S THURSDAY NIGHT AS DEWPOINTS AND PW'S BEGIN TO INCREASE
AHEAD OF THE SYSTEM.

FOR FRIDAY...A CLOSED UPPER LEVEL LOW WILL DEVELOP WITHIN THE TROUGH
WHICH THE SURFACE LOW WILL BEGIN TO ROTATE AROUND TOWARDS THE
NORTHEAST. THE UPPER TROUGH WILL REMAIN POSITIVELY TILTED ON FRIDAY
BUT WILL SHIFT MORE TOWARD NEUTRAL BY THE END OF THE DAY. AS THE
SURFACE LOW TRACKS UP THE APPALACHIANS...THE ASSOCIATED SURFACE
FRONT WILL CROSS CENTRAL NC. SPC HAS THE CWA OUTLOOKED FOR DAY 4 AS
MOISTURE TRANSPORT FROM THE SOUTH INCREASES SIGNIFICANTLY AND PW'S
RISE TO NEAR OR OVER 2 INCHES. MORE TROPICAL LIKE SOUNDINGS WITH
TALL SKINNY CAPE MAKE LOCALIZED HEAVY RAIN THE BIGGEST THREAT WITH
DAMAGING WINDS SECONDARY. A MOSTLY CLOUDY ENVIRONMENT WILL WEAKEN
LAPSE RATES IN LOW LEVELS TO 6-7 DEGREES AND MID-LEVELS TO 5-6.
DESPITE THIS INSTABILITY WILL BE FAVORABLE ENOUGH TO SUPPORT
DEVELOPMENT. TIMING OF THE BEST FORCING IS TRICKY WITH THE GFS
POSSIBLY BRINGING IT INTO CENTRAL NC TOO EARLY. IF THIS SCENARIO
WERE TO PAN OUT THEN 30-35 KNOTS OF BULK SHEAR WOULD CROSS THE CWA
DURING PEAK HEATING...HELPING THE ARGUMENT FOR BETTER ORGANIZED
CONVECTION WITH DAMAGING WINDS. IF HOWEVER THE GFS AND EC ARE TOO
AGGRESSIVE WITH THE SYSTEM THEN THE BEST FORCING WOULD COME THROUGH
THE AREA WELL AFTER PEAK HEATING DURING THE OVERNIGHT HOURS ON
FRIDAY NIGHT INTO SATURDAY MORNING. THERE IS STILL ENOUGH SHEAR TO
SUPPORT CONVECTION OVERNIGHT BUT THE LIKELIHOOD OF ANY SEVERE
ACTIVITY WOULD DROP OFF IN THIS CASE. WILL CONTINUE CHANCE TO LIKELY
POPS THROUGH EARLY SATURDAY MORNING AND WILL MENTION POTENTIAL
DAMAGING WINDS IN THE HWO BUT WILL HOLD OFF ON ANY STRONGER WORDING
UNTIL MODEL TIMING BECOMES MORE CLEAR. HIGHS FRIDAY IN THE MID 80S
WITH LOWS NEAR 70.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 250 PM TUESDAY...

ON SATURDAY THE UPPER LEVEL TROUGH BECOMES MORE NEGATIVELY TILTED AS
THE UPPER LEVEL LOW LIFTS OUT OVER THE GREAT LAKES AND INTO SOUTHERN
QUEBEC. BY SATURDAY NIGHT THE UPPER LEVEL LOW CATCHES UP TO THE
SURFACE LOW...MAKING THE SYSTEM MORE STACKED AND OCCLUDED. THE
ASSOCIATED SURFACE FRONT WILL LINGER OVER THE NC COASTAL PLAIN
CAUSING HIGHER POPS IN THE EAST...WITH DRIER CONDITIONS TO THE
NORTHWEST AS A SURFACE HIGH BUILDS IN FROM THE OHIO VALLEY. THE LOW
LIVES FURTHER TO THE NORTHEAST ON SUNDAY BUT THE FRONT WILL CONTINUE
TO REMAIN NEAR THE NC COASTLINE. SURFACE HIGH WILL ANCHOR OVER THE
APPALACHIANS AS A NEW...BUT WEAKER UPPER LEVEL TROUGH MOVES OVER THE
OHIO VALLEY. THE COMBINATION OF THE EASTERN SIDE OF THE UPPER TROUGH
AND THE SURFACE FRONT REMAINING SOMEWHERE OVER EASTERN NC WILL CAUSE
A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE EAST.

ON MONDAY THE UPPER TROUGH OVER THE OHIO VALLEY WILL WORK EAST AND
SLOWLY DEEPEN. TIMING WILL DETERMINE POPS FOR MONDAY AFTERNOON BUT
SHOULD SEE SOME ACTIVITY IN TH CENTRAL AND EASTERN PART OF THE STATE
EARLY MONDAY AFTERNOON BEFORE THE UPPER TROUGH AXIS MOVES OVER
CENTRAL NC AND PUSHES CONVECTION FURTHER TOWARDS OR OFF THE NC
COAST. THE UPPER TROUGH WILL BECOME MORE POSITIVELY TILTED AND BAGGY
ON TUESDAY. MODELS DIFFER ON THE HANDLING OF THE SURFACE HIGH
PRESSURE OVER THE MOUNTAINS WITH THE GFS PRODUCING A WEAKER HIGH AND
THEREFORE MUCH MORE PRECIP ACTIVITY OVER NC TUESDAY AFTERNOON. THE
ECMWF PRODUCES A STRONGER HIGH AND KEEPS THE AREA FAIRLY DRY ON
TUESDAY. WILL LEAN TOWARD THE DRIER SIDE UNTIL MODELS GET A BETTER
HANDLE ON THE SITUATION. TEMPERATURES THROUGHOUT THE LONG TERM WILL
GENERALLY MAX OUT IN THE MID TO UPPER 80S WITH LOWS IN THE MID 60S
TO LOWER 70S.

&&

.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
AS OF 150 PM TUESDAY...

CEILINGS VARY ACROSS CENTRAL NC FROM MVFR TO VFR...BUT EVEN LOCALES
WITH VFR CONDITIONS STILL HAVE SCT STRATUS IN THE 1-3K FT RANGE.
EXPECT THESE CONDITIONS TO HOLD OR DETERIORATE THIS AFTERNOON AS
SHOWERS ISOLATED THUNDERSTORMS DEVELOP AND MOVE INTO THE AREA FROM
THE SOUTH.  HEAVY RAIN AND PERIODS OF IFR/LIFR VSBYS WILL BE
POSSIBLE WITH THE HEAVIER SHOWERS...WHICH ARE MORE LIKELY AT
KRDU...KRWI...AND KFAY THROUGH MIDNIGHT.  AFTER MIDNIGHT...MOST OF
THE SHOWERS AND STORMS WILL DIMINISH AND/OR MOVE EAST OF THE
AREA.    HOWEVER...CEILINGS ARE LIKELY TO LOWER TO AT LEAST IFR
LEVELS AGAIN BY 09Z...WITH THE POSSIBILITY OF FOG GIVEN THE
WIDESPREAD RAIN IN THE PAST 24 HOURS.

IMPROVING CONDITIONS ARE EXPECTED FOR MUCH OF CENTRAL NC ON
WEDNESDAY.  SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE DURING THE
AFTERNOON HOURS...BUT CEILINGS SHOULD LIFT AND SCATTER BY LATE
MORNING AND HIGH END MVFR TO VFR CONDITIONS SHOULD PREVAIL FOR MANY
LOCATIONS.

OUTLOOK...
AFTERNOON SHOWERS/STORMS AND MORNING STRATUS/FOG ARE AGAIN THURSDAY.
A STRONGER STORM SYSTEM WILL APPROACH THE AREA FRIDAY...LEADING TO
SCATTERED TO NUMEROUS SHOWERS AND T-STORMS FRIDAY AFTERNOON INTO
EARLY SATURDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...RTE
LONG TERM...RTE
AVIATION...SMITH
Hazardous weather outlook, Aug 7, 3:18 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT TUE AUG 7 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-081930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
318 PM EDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS THIS EVENING WILL
PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY
NIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND
GUSTS.

In the hours before

Special weather statement, Aug 7, 2:45 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT TUE AUG 7 2012

NCZ084-085-071945-
RICHMOND-SCOTLAND-
245 PM EDT TUE AUG 7 2012

...HEAVY RAIN WILL MOVE ACROSS SCOTLAND AND RICHMOND COUNTIES THROUGH
345 PM EDT...

AT 245 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 8 MILES WEST OF GIBSON...OR ABOUT 9 MILES
NORTHWEST OF BENNETTSVILLE...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN
INCLUDE...GIBSON...LAUREL HILL...AND LAURINBURG.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3480 7968 3480 7992 3485 7990 3490 7985
      3492 7985 3514 7959 3512 7957 3509 7958
      3506 7957 3506 7948 3496 7936 3486 7934
      3482 7935 3477 7933 3463 7947
TIME...MOT...LOC 1845Z 237DEG 9KT 3475 7974

ELLIS
Special weather statement, Aug 7, 3:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT TUE AUG 7 2012

NCZ083-072045-
ANSON-
344 PM EDT TUE AUG 7 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 445 PM
EDT...

AT 343 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF WHITE STORE...OR ABOUT 13 MILES SOUTHEAST OF
MONROE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WHITE STORE.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT
IN MINOR FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3500 8030 3503 8018 3507 8001 3481 7998
      3480 8000 3480 8015 3481 8015 3481 8032
      3481 8033
TIME...MOT...LOC 1943Z 246DEG 11KT 3483 8041

VINCENT
Special weather statement, Aug 7, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT TUE AUG 7 2012

NCZ077-072100-
HARNETT-
413 PM EDT TUE AUG 7 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT COUNTY THROUGH 500
PM EDT...

AT 413 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SEMINOLE...OR ABOUT 8 MILES WEST OF LILLINGTON...MOVING NORTHEAST AT
10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LILLINGTON...AND
SEMINOLE.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT
IN MINOR FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3541 7908 3551 7899 3557 7887 3552 7873
      3540 7864 3529 7899
TIME...MOT...LOC 2013Z 242DEG 7KT 3541 7895

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:34 PM EDTSpecial Weather StatementRAHGuilford56 min
Aug 6, 8:47 PM EDTAreal Flood AdvisoryRAHGuilford103 min
Aug 6, 9:12 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth108 min
Aug 6, 9:37 PM EDTSpecial Weather StatementRAHPerson53 min
Aug 6, 10:46 PM EDTAreal Flood AdvisoryRAHForsyth74 min
Aug 6, 11:40 PM EDTAreal Flood AdvisoryRAHGranville, Person80 min
Aug 7, 3:04 AM EDTSpecial Weather StatementRAHCumberland56 min
Aug 7, 3:10 AM EDTSpecial Weather StatementRAHAnson, Richmond50 min
Aug 7, 4:54 AM EDTSpecial Weather StatementRAHScotland66 min
Aug 7, 2:45 PM EDTSpecial Weather StatementRAHScotland60 min
Aug 7, 3:44 PM EDTSpecial Weather StatementRAHAnson61 min
Aug 7, 5:24 PM EDTSpecial Weather StatementRAHHalifax36 min
Aug 7, 5:41 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett117 min
Aug 7, 6:03 PM EDTSpecial Weather StatementRAHHalifax42 min
Aug 7, 6:39 PM EDTAreal Flood AdvisoryRAHHalifax81 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.